Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 113, NWS Cheyenne, WY

July 3, 2010Box Butte County, Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2010, 4:12 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2010, 4:12 PM MDT (22:12 UTC)
Expired
Jul 3, 2010, 4:47 PM MDT
In force
35 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Box Butte County, NE, Dawes County, NE

The radar

The North Platte radar (KLNX), 189 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 4:23 PM MDTHAIL 13 N Hemingford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 2:02 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2010-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2010-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS55 KCYS 032212
SVRCYS
NEC013-045-032300-
/O.NEW.KCYS.SV.W.0113.100703T2212Z-100703T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT SAT JUL 3 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 500 PM MDT

* AT 409 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF        
  SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL. THIS STORM IS    
  ALSO CAPABLE OF PRODUCING DAMAGING  WINDS IN EXCESS OF 60 MPH.     
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HEMINGFORD   
  TO 8 MILES NORTHEAST OF KILPATRICK LAKE...AND MOVING EAST AT 20    
  MPH. THIS WARNING IS AN EXTENSION OF THE WARNING PREVIOUSLY ISSUED 
  FOR BOX BUTTE COUNTY

* LOCATIONS IMPACTED INCLUDE...
  ALLIANCE...HEMINGFORD...BEREA...SAND CANYON AND WILD HORSE BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4207 10272 4211 10321 4248 10318 4254 10277
      4252 10276 4245 10276 4243 10274 4231 10273
      4210 10274 4209 10272
TIME...MOT...LOC 2211Z 265DEG 19KT 4238 10306 4218 10316
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
2 follow-up statements
491 
WWUS55 KCYS 032235
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT JUL 3 2010

NEC013-045-032300-
/O.CON.KCYS.SV.W.0113.000000T0000Z-100703T2300Z/
BOX BUTTE NE-DAWES NE-
435 PM MDT SAT JUL 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAWES AND NORTHEASTERN BOX BUTTE COUNTIES UNTIL 500 PM MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SAND CANYON TO WILD HORSE
BUTTE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WILD HORSE BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4221 10274 4220 10304 4251 10298 4254 10277
      4252 10276 4245 10276 4243 10274 4231 10273
TIME...MOT...LOC 2235Z 246DEG 22KT 4249 10280 4229 10290
WIND...HAIL 60MPH 1.00IN

$$

MAZUR
426 
WWUS55 KCYS 032247
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT SAT JUL 3 2010

NEC013-045-032257-
/O.CAN.KCYS.SV.W.0113.000000T0000Z-100703T2300Z/
BOX BUTTE NE-DAWES NE-
447 PM MDT SAT JUL 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES AND
NORTHEASTERN BOX BUTTE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4221 10274 4220 10304 4251 10298 4254 10277
      4252 10276 4245 10276 4243 10274 4231 10273
TIME...MOT...LOC 2247Z 246DEG 22KT 4252 10271 4232 10281

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:15 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 3, 2:15 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUL 3 2010

.SHORT TERM...TONIGHT THROUGH MONDAY
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A MID/UPPER TROUGH
AXIS ORIENTED NE-SW FROM WCNTRL MT THROUGH CNTRL ID...WRN NV
AND NCNTRL CA...WITH SWLY FLOW FROM THE NRN PLAINS TO THE FOUR
CORNERS REGION. SEVERAL SHORT WAVES WERE TRACKING NEWD FROM THE
GREAT BASIN ACROSS WY...MT AND THE WRN DAKOTAS. A COLD FRONT
EXTENDED FROM LOW PRESSURE OVER ECNTRL ND SWWD THROUGH CNTRL SD
THEN WWD THROUGH THE NWRN NEB PANHANDLE INTO SERN WY. THE AIRMASS
AHEAD OF THE FRONT IS QUITE MOIST AND UNSTABLE WITH DEW POINTS
INTO THE UPPER 50S AND 60S. WITH SURFACE TEMPS INTO THE 80S TO
LOWER 90S...MUCAPES RANGED FROM 1000-2000 J/KG. TSTMS OVER AREAS
TO THE EAST OF A LINE FROM DOUGLAS TO CHEYENNE MAY BECOME SEVERE
THIS AFTERNOON...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING
WINDS.

TONIGHT...THE COLD FRONT PROGRESSES SWD ACROSS THE CWA. LOW LEVEL
THETA-E RIDGE AXIS...ELEVATED INSTABILITY AND POST-FRONTAL UPSLOPE
WILL FOCUS ISOLD TO SCT TSTMS EAST OF A DOUGLAS TO CHEYENNE
LINE...WITH A FEW SEVERE STORMS POSSIBLE IN THE EVENING. MODEL
BOUNDARY LAYER PROGS INDICATE LOW CEILINGS FROM SERN WY INTO THE
SRN NEB PANHANDLE LATE TONIGHT...WITH VISIBILITIES REMAINING AOA
6SM. ON SUNDAY...NEXT SHORT WAVE TO THE SW MOVES NE ACROSS WY
DURING THE AFTERNOON. SIGNIFICANT LOW/MID LEVEL MOISTURE AND CLOUD
COVER WILL TREND TOWARD THE COOLER METMOS MAX TEMPS. UPSLOPE AND
ELEVATED INSTABILITY WILL PROMOTE SCT MAINLY AFTERNOON TSTM
DEVELOPMENT. THE RISK FOR STRONG TO SEVERE TSTMS WILL EXIST OVER
ERN CO...SWRN NEB AND WRN KS ALONG AXIS OF GREATEST SURFACE-BASED
INSTABILITY AND LOW LEVEL SHEAR. SUNDAY NIGHT...MID/UPPER TROUGH
EXITS THE CWA WITH TSTM CHANCES TAPERING OFF FROM WEST TO EAST.
MONDAY... WILL BE BETWEEN TROUGHS WITH NEAR ZONAL PATTERN ALOFT
PROMOTING DRIER AND WARMER CONDITIONS.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAIN FORECAST IMPACT WILL ANOTHER COLD FRONT MONDAY NIGHT THEN
UPSLOPE FLOW INTO THURSDAY WITH MORE OF A BACKDOOR FRONT FRIDAY
NIGHT. ON MONDAY NIGHT SHORTWAVE TROUGH AXIS EJECT THROUGH NRN
WYOMING WITH COLD FRONT INTO SRN WY BY TUESDAY 12Z FOR REINFORCING
SHOT OF COOLER AIR AND RETURN TO UPSLOPE FLOW AND SOME POST FRONTAL
PRECIPITATION AND LOW CLOUDS. FROM TUESDAY INTO THURSDAY BOTH GFS
AND ECMWF SHOW PERSISTENT UPSLOPE EAST TO SOUTHEAST FLOW OVER THE
FORECAST AREA. THIS WILL HELP KEEP TEMPERATURES DOWN WITH COOLER
MOIST FLOW. BY THURSDAY AFTERNOON MORE OF A WEAK FLOW PATTERN WILL
DEVELOP AS SHORTWAVE MOVES INTO GREAT BASIN FROM CA/NV AREA.
MEANWHILE A BACKDOOR SHORTWAVE DROPPING IN FROM NORTHERN GREAT
PLAINS WILL PROVIDE ANOTHER AREA OF COOLER NORTHEAST FLOW SHIFTING
UPSLOPE WITH POST FRONTAL PRECIPITATION INTO SATURDAY.

&&

.AVIATION...18Z TAF ISSUANCE
SFC COLD FRONT FROM SERN WY NEWD THRU CNTRL SD AND ERN ND WILL
SLOWLY SETTLE S-SEWD THRU THIS EVE. DECENT INSTABILITY AND LOW LEVEL
BOUNDARY WILL FOCUS SCT AFTN/EVE TSTMS...MAINLY E OF THE LARAMIE
RANGE. A FEW TSTMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. VSBYS/CIGS MAY BE REDUCED TO MVFR INVOF THE STRONGEST TSTM
ACTIVITY. SERN WY/WRN NEB PANHANDLE TERMINALS MAY EXPERIENCE MVFR
CIGS AFTER 09Z SUN.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE DISTRICT THIS
AFTERNOON AND TONIGHT BRINGING COOLER TEMPERATURES...INCREASED
HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
INDEPENDENCE DAY.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD RISE TO 5.3 FEET THIS AFTERNOON AND TONIGHT...THEN
REMAIN AT 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND
COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN
WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 3, 2:29 PM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT SAT JUL 3 2010

WYZ101>119-041200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS THE AREA
THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL DISTURBANCE
MOVES NORTHEAST ACROSS WYOMING. WIDELY SCATTERED THUNDERSTORMS
WILL DEVELOP. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL..BRIEF
HEAVY RAINFALL AND FREQUENT LIGHTNING MAY ACCOMPANY THE STRONGER
STORMS. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-041200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS
THE AREA THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL
DISTURBANCE MOVES NORTHEAST ACROSS WYOMING. SCATTERED
THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS MAY BECOME
SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY
RAIN AND FREQUENT LIGHTNING. THE STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jul 3, 1:09 PM MDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
109 PM MDT SAT JUL 3 2010

WYZ107-108-031945-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
109 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND NORTHERN
GOSHEN COUNTIES UNTIL 145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAYROCKS RESERVOIR...OR 17 MILES NORTHEAST
OF WHEATLAND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FORT LARAMIE NATIONAL HISTORIC SITE AROUND 115 PM MDT.
FORT LARAMIE AROUND 120 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 140 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Special weather statement, Jul 3, 1:33 PM MDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT SAT JUL 3 2010

WYZ102-032015-
NIOBRARA COUNTY WY-
133 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 215
PM MDT...

AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEELINE...OR 15 MILES WEST OF LUSK...MOVING
EAST-NORTHEAST AT 25 TO 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MANVILLE AROUND 145 PM MDT.
LUSK AROUND 200 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 3, 2:08 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT SAT JUL 3 2010

WYZ101-032115-
CONVERSE COUNTY LOWER ELEVATIONS WY-
208 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
315 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAND CREEK RESERVOIR...OR 26 MILES NORTHEAST
OF EVANSVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RED ROCK SPRING...
  HARDY RANCH AIR STRIP...
  BETTY RESERVOIR...

MAZUR
Special weather statement, Jul 3, 3:55 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MDT SAT JUL 3 2010

WYZ101-032245-
CONVERSE COUNTY LOWER ELEVATIONS WY-
355 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 445
PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED ROCK SPRING...OR 21 MILES NORTH OF
DOUGLAS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BILL...
  BETTY RESERVOIR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MAZUR
Local storm report, Jul 3, 4:04 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BRIDGEPORT              41.67N 103.10W
07/03/2010  M0.88 INCH       MORRILL            NE   TRAINED SPOTTER

0402 PM     HAIL             2 N BRIDGEPORT          41.70N 103.10W
07/03/2010  M1.00 INCH       MORRILL            NE   CO-OP OBSERVER

&&

MJAMSKI
Local storm report, Jul 3, 4:09 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             17 WNW ALLIANCE         42.19N 103.18W
07/03/2010  M1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

0405 PM     HAIL             BRIDGEPORT              41.67N 103.10W
07/03/2010  E1.00 INCH       MORRILL            NE   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL. 1.25 INCHES OF RAIN IN 30
            MIN. WINDS ESTIMATED AT 35-45 MPH.

&&

MJAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux37 min
Jul 3, 3:26 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux49 min
Jul 3, 4:03 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
Jul 3, 4:15 PM MDTAreal Flood AdvisoryCYSMorrill3 hr
Jul 3, 5:00 PM MDTSevere Thunderstorm WarningCYSMorrill45 min
Jul 3, 5:08 PM MDTFlash Flood WarningCYSMorrill3 hr
Jul 3, 5:39 PM MDTSevere Thunderstorm WarningCYSMorrill20 min
Jul 3, 5:52 PM MDTFlash Flood WarningCYSMorrill2 hr
Jul 3, 5:55 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
Jul 3, 5:56 PM MDTTornado WarningCYSMorrill22 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.